My dad is in his 70s and in 2015 he had 6 weeks of daily radiation. He then had regular Prostap or Zoladex injections. The last injection was in October 2016. He's been going to his oncologist every few months to have blood tests. His PSA has been around 0.1 or 0 going back as far as July 2015. Testosterone is 7 nmol/L (9 -30). I'm looking at his results to confirm this. I had his thyroid tested and it shows low thyroid aswell as pituitary TSH function. So the pituitary gland isn't even bothering to push the thyroid gland to make the necessary hormones. I'm a thyroid patient myself.
The problem is he still suffers from hot flushes, he feels weak, suffers from shortness of breath. A scan shows that he his non-alcoholic fatty liver. He cannot get to sleep whereas in the past he would be out like a light within minutes of going to bed. He's also gained weight around his tummy. This isn't surprising given his low testosterone.
My question is how can you recover post androgen deprivation therapy? Is it possible to safely raise his testosterone and give him some of his life back? I feel so bad for him. Please help. Thanks.